A new question is answered every 9 seconds

Post partum raised D- Dimer

Resolved Question:

Ok I just gave birth 8 weeks ago, vaginsl delivery. A week and half ago I found out I had a uti I was prescribed Cipro for 10 days. After the 7th day I noticed my resting heart was 90-102 when it is usually 65-75. It scared me I went to the ER they ran test and everything came back normal except a d dimer test was showing 2.8 I then did ct scan of my lungs and of my legs they both came back showing no blood clots. I discontinued the Cipro but my resting heart rate is still high. And I'm very concerned. I have no history of heart problems I did developed an elevsted blood pressure after giving birth which is pretty much controlled ranging now 120/76- 131/89 without meds. Before I always had somewhat low pressure 90/65- 115-78. I'm more concerned now about cause of high d dimer and elevated pulse at rest. I know some people say 60-100 is normal but I've read that over 80 is not good. Please help


Category: Cardiologist

Ask Your Own Question

Category: Cardiologist
Dr. Vivek Mahajan is online now

Expert:  Dr. Vivek Mahajan replied 4 Days.

Hello,
Thank you for your query at doctorspring.com.

So after 7 weeks of delivery you have an elevated d dimer level. D diner levels may be elevated upto 4 to 6 weeks after delivery and hence are unreliable for any prediction. 7 week d dimer may also be unreliable. However there are no studies to determine its reliability post 6 weeks. you haven't mentioned the unit of d dimer in your report.

The tachycardia as well as the elevated d dimer that you have may or may not be related to the uti that you were having. it may also be related to some fall in hemoglobin that you could have sustained in post partum period albeit that should be detected on your routine blood investigations. It could also be due ti physical De conditioning secondary to inactivity during pregnancy. As far as bp is concerned it is still in the normal range and on the basis of this result you don't need any drug therapy for the same. Weight gain during pregnancy may cause both tachycardia and increase in bp.. so does anxiety associated with child care. So you need a lifestyle modification with exercise at least 30 min a day and low salt diet rich in fruits nuts and green leafy vegetables.

As far as d dimer is concerned the good news is that both your lungs and lower limbs don't have clots. So likely its a false positive result.
Regards
Dr Vivek Mahajan


Patient replied :

Ok what are the likelihood of having a blood
Clot in pelvic area and can I have a kidney infection upon completion
Of cipro for a uti treatment or does cipro treat kidneys as well. The reason I'm asking is due to back pain. Oh and the d dimer test was 3000


Expert:  Dr. Vivek Mahajan replied 3 Days.

Hello
I think you mentioned that you underwent imaging for clots in lungs and legs. Was a ct venography if your legs performed? The imaging tests of legs for clots like ct or doppler ultrasound of lower limb veins includes imaging for pelvic vein clots. I am not sure if that or some other test has been done for you and whether they have scanned the pelvic veins as well. This test can rule out clots in pelvis. Yes Cipro does treat Kidney infection and it is a good antibiotic . However about kidney infection and ciprofloxacin I am not the best person to answer and it can be done better by an infectious disease specialist or nephrologist.


Regards
Dr Vivek Mahajan


Patient replied :

In 2010 I was diagnosed with hyperthyroid I took meds for a year and then in 2011 I was taken off meds and have done well since then. I became pregnant in 2013 and at the end of the pregnancy I began to experience hyperthyroid symptoms again. After giving birth they became more intense. I had blood work done and TSH is 0.1 but T3 and T4 test are normal. What could this mean please help. I'm 8 weeks post partum. And if could this problem been triggered again through pregnancy? And could it resolve again on its own?


Expert:  Dr. Vivek Mahajan replied 2 Days.

Hello,

May I know what are the "hyperthyroid symptoms" you are currently experiencing. ?

Thank you


Patient replied :

I've been feeling weak, tired, anxiety


Expert:  Dr. Vivek Mahajan replied 1 Day.

Hello,

Since T3 and T4 are normal hyperthyroidism is unlikely. The tiredness, anxiety etc could be unrelated. Do get a routine blood examination done and make sure that your Haemoglobin levels are alright.
However if the T3 and T4 tested are not the "Free variant " it is better to test agin for Free T3 and Free T4 . Otherwise a repeat testing is needed only after 6 months. Hope this helps. Feel free to ask followups
Thank you


Dr. Vivek Mahajan
Category: Cardiologist
Experience: 
Fellowship: DM, Cardiology, PGIMER, 2013
Residency: MD, Internal Medicine, AIIMS, 2007
Internship: King Edward Memorial (KEM) Hospital, 2003 
Medical School: MBBS, Seth G.S. Medical College, 2002
Dr. Vivek Mahajan and 4 other Medical Specialists are ready to help you

Make informed and better medical decisions.

We believe that getting medical questions answered and getting qualified opinions from certified Doctors should be easier.



Specialists from
UK, US, Ind,
Aus & NZ


48000+ consults
in 2015


98.1% Satisfied
users


MEDNET Board,
100% Satisfaction
guarantee

How it works


  • Submit question, upload files, if any
  • Consult is assigned to a specialist
  • Doctor replies, Mean response time: 2 hours
  • Intimation by email, ask follow-ups

Recommendations based on

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in News

News

Make informed and better medical decisions.

Close x


Your account has been deleted.

PS: You can unsubscribe from emails from DoctorSpring, by going to
Unsubscribe link provided in them.